Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 73, NWS Wilmington, NC

June 19, 2011Dillon County, Horry County, Marion County, South Carolina; Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 19, 2011, 1:48 PM EDT for Dillon County, Horry County, Marion County, South Carolina; Columbus County, North Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2011, 1:48 PM EDT (17:48 UTC)
Expired
Jun 19, 2011, 2:45 PM EDT
In force
57 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Columbus County, NC, Dillon County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 1:50 PM EDTTSTM WND DMGMullins, SCTREE DOWN ON HOYT ROGERS RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1805 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WUUS52 KILM 191748
SVRILM
NCC047-SCC033-051-067-191845-
/O.NEW.KILM.SV.W.0073.110619T1748Z-110619T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
148 PM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 245 PM EDT

* AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GAPWAY...OR NEAR MULLINS...AND MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   GALIVANTS FERRY...
   GREEN SEA...
   ALLSBROOK...
   LORIS...
   GORETOWN...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3418 7864 3388 7882 3410 7940 3434 7924
TIME...MOT...LOC 1748Z 284DEG 22KT 3417 7926

$$

MBB
3 follow-up statements
543 
WWUS52 KILM 191809
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
209 PM EDT SUN JUN 19 2011

NCC047-SCC033-051-067-191845-
/O.CON.KILM.SV.W.0073.000000T0000Z-110619T1845Z/
COLUMBUS NC-DILLON SC-MARION SC-HORRY SC-
209 PM EDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHERN HORRY...NORTHEASTERN MARION...SOUTHEASTERN DILLON AND
SOUTHWESTERN COLUMBUS COUNTIES...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES EAST OF GAPWAY...OR 7 MILES SOUTHEAST OF MULLINS...
MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHERRY
GROVE...GREEN SEA...BAYBORO...ALLSBROOK...TABOR CITY...CLARENDON...
LORIS...HAMMOND...GORETOWN...WILLIAMS...BETHEL...SIDNEY...MOLLIE AND
NAKINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3418 7864 3388 7882 3410 7940 3434 7924
TIME...MOT...LOC 1809Z 284DEG 22KT 3414 7911

$$

MBB
059 
WWUS52 KILM 191824
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
224 PM EDT SUN JUN 19 2011

SCC033-191835-
/O.CAN.KILM.SV.W.0073.000000T0000Z-110619T1845Z/
DILLON SC-
224 PM EDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DILLON COUNTY IS
CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3418 7864 3388 7882 3410 7940 3426 7905
TIME...MOT...LOC 1825Z 286DEG 35KT 3410 7908

$$

NCC047-SCC051-067-191845-
/O.CON.KILM.SV.W.0073.000000T0000Z-110619T1845Z/
COLUMBUS NC-MARION SC-HORRY SC-
224 PM EDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHERN HORRY...EAST CENTRAL MARION AND SOUTHWESTERN COLUMBUS
COUNTIES...

AT 221 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 8 MILES EAST OF GAPWAY...OR 10 MILES
SOUTHEAST OF MULLINS...MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHERRY
GROVE...GREEN SEA...BAYBORO...ALLSBROOK...TABOR CITY...CLARENDON...
LORIS...HAMMOND...GORETOWN...WILLIAMS...BETHEL...SIDNEY...MOLLIE AND
NAKINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3418 7864 3388 7882 3410 7940 3426 7905
TIME...MOT...LOC 1825Z 286DEG 35KT 3410 7908

$$

MBB
843 
WWUS52 KILM 191844
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
244 PM EDT SUN JUN 19 2011

NCC047-SCC051-067-191854-
/O.EXP.KILM.SV.W.0073.000000T0000Z-110619T1845Z/
COLUMBUS NC-MARION SC-HORRY SC-
244 PM EDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HORRY...EAST CENTRAL
MARION AND SOUTHWESTERN COLUMBUS COUNTIES WILL EXPIRE AT 245 PM
EDT...

AT 242 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING 
HAS WEAKENED BELOW SEVERE LIMITS...THUS THE WARNING WAS ALLOWED TO 
EXPIRE. HEAVY RAINFALL AND SMALL HAIL WILL STILL BE POSSIBLE HOWEVER 
FOR THE NEXT 20 MINUTES. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3418 7864 3388 7882 3410 7940 3426 7905
TIME...MOT...LOC 1844Z 286DEG 35KT 3405 7887

$$

MBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:58 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 19, 10:58 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1058 AM EDT SUN JUN 19 2011

.SYNOPSIS...
SEVERAL WEAK DISTURBANCES ALOFT WILL BRING SCATTERED THUNDERSTORMS
TO THE EASTERN CAROLINAS THROUGH TONIGHT...AND SOME OF THESE STORMS
COULD PRODUCE DAMAGING WINDS. BUILDING HIGH PRESSURE IN THE UPPER
ATMOSPHERE WILL PRODUCE HOT CONDITIONS ACROSS THE REGION EARLY TO
MID WEEK. MUGGY WEATHER AND TROPICAL MOISTURE MAY BRING A BETTER
CHANCE OF MORE SUBSTANTIAL RAIN LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1058 AM SUNDAY...AS ADVERTISED PREVIOUSLY...SCATTERED STRONG
TSTMS CAPABLE OF INDUCING WIND DAMAGE LATE THIS AFTERNOON THROUGH
EVENING APPEARS FEASIBLE. PATTERN SIMILAR TO YESTERDAY WHERE COMPLEX
OF CONVECTION HOLDS INTACT OVER THE MOUNTAINS ENCOUNTER CENTRAL NC
AND SC DURING PEAK DIURNAL HEATING. STORM MOTION FROM NW TO SE ABOUT
20 KNOTS EXPECTED LATE TODAY INTO TONIGHT. VERY GOOD SURFACE HEATING
WILL BOOST CONVECTIVE POTENTIAL ENERGY...AND ALL OF OUR FORECAST
AREA REMAINS IN A SLIGHT RISK OF SEVERE WEATHER TODAY. 12Z MODEL
RUNS MOSTLY IN AGREEMENT THAT ANY STRONG CONVECTION WILL BE LATE
AFTN AND OVERNIGHT.

WATER VAPOR ANALYSIS SHOWS A SHORT-WAVE TRACKING ACROSS EASTERN VA
AND CENTRAL NC...AND A FEW SHOWERS ARE DEVELOPING IN VAPOR GRADIENTS
WHERE VERTICAL CIRCULATIONS RESIDE. SEA BREEZE WILL REMAIN NEAR THE
COAST TODAY IN MOSTLY WESTERLY FLOW...WILL RETAIN SLIGHT CONVECTIVE
CHANCES NEAR THE COAST AND WELL INLAND THROUGH AFTERNOON...THEN
EXPANDING AREA-WIDE AND INCREASING THE POP THROUGH EVENING AS THE
MAIN UPPER PERTURBATION CROSSES THE REGION.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 AM SUNDAY...UPPER RIDGE AXIS ROUGHLY OVERHEAD BY
TUESDAY...PROVIDING A CLASSIC SETUP FOR EXTREME HEAT WITH DEEP WNW
FLOW. THE OFFSHORE LOW-LEVEL TRAJECTORY MEANS THAT THE HEAT WILL
EXTEND ALL THE WAY DOWN TO THE COAST...WITH HIGHS IN THE MID 90S
EVEN ALONG THE GRAND STRAND...AND UPPER 90S TO AROUND 100 WELL
INLAND. BIGGEST QUESTION MARK IS WHETHER DEWPOINTS WILL MIX DOWN
ENOUGH TO KEEP HEAT INDICES BELOW ADVISORY CRITERIA. BEST GUESS AT
THIS POINT IS THAT DEWPOINTS WILL BE AROUND 70F AT MAX
HEATING...SUPPORTING HEAT INDICES CLOSE TO THE 105 THRESHOLD
ACROSS INLAND SC LOCATIONS...AND JUST ABOVE 100 ELSEWHERE.

MID LEVELS ARE WARM AND DRY ENOUGH TO LIMIT CONVECTIVE POTENTIAL
TO JUST SLIGHT CHANCE EACH AFTERNOON.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 3 AM SUNDAY...LOOK FOR ONE MORE DAY OF TEMPS NEAR 100 INLAND
ON WEDNESDAY BEFORE THE UPPER RIDGE STARTS TO BREAK DOWN. MODEST
HEIGHT FALLS WILL TEMPER THE HEAT SLIGHTLY...WITH TEMPS A COUPLE
DEGREES COOLER EACH DAY BUT STILL GETTING INTO THE 90S AWAY FROM
THE COAST. WEAK TROFINESS ALOFT FRI-SAT AS A CLOSED LOW OPENS UP
OVER THE GREAT LAKES...AND A FRONT MAKES ITS WAY INTO THE
CAROLINAS. POPS WILL TREND UP FROM SLIGHT OR NO CHANCE WED-
THU...TO THE LOW CHANCE CATEGORY IN THE AFTERNOONS ON FRI-SAT.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS OF 12Z...TERMINALS ARE VFR THIS MORNING AND VFR IS EXPECTED
THROUGH 18Z. ISOLATED CONVECTIVE SHOWERS NEAR LBT ARE MOVING
RAPIDLY EAST AND SEEM TO BE ASSOCIATED WITH NARROW BANDS OF LOW
AND MID LEVEL MOISTURE...NOT HANDLED WELL BY THE MODELS.
CONVECTIVE POTENTIAL WILL BE BEST EAST OF THE LBT TERMINALS...THEN
ACTIVITY SHOULD MOVE WEST AND DISSIPATE BEFORE REACHING THE
ILM/CRE TERMINALS.

AT THE COASTAL TERMINALS DUE TO LOW AND MID LEVEL WESTERLY FLOW THIS
MORNING DO NOT EXPECTED ANY SIGNIFICANT AREAS OF CONVERGENCE TO
DEVELOP. THIS COMBINED WITH RELATIVELY LOW DEWPOINTS AND LITTLE
OVERALL LOW LEVEL MOISTURE DO NOT EXPECT ANY CONVECTIVE ACTIVITY TO
DEVELOP DESPITE UNSTABLE CONDITIONS. BUT THIS AFTERNOON AS THE SEA
BREEZE DEVELOPS AND CONVECTIVE TEMPERATURES ARE REACHED CONVERGENCE
ALONG THE BOUNDARY COULD LEAD TO ISOLATED CONVECTIVE DEVELOPMENT.
DUE TO THE ISOLATED NATURE OF THE ACTIVITY WILL ONLY INDICATE CB IN
COASTAL TAFS BY 18Z ATTM.

THE BEST CHANCE OF THUNDERSTORMS SHOULD OCCUR NEAR THE FLO/LBT
TERMINALS LATE THIS AFTERNOON. THE AREA OF ACTIVITY SHOULD
MOVE SOUTHEAST TO THE COASTAL TERMINALS THIS EVENING AND MAY NOT
DISSIPATE AS YESTERDAY EVENING DUE TO BETTER UPPER SUPPORT AND THE
LACK OF A STABILIZING MARINE LAYER INLAND.

EXTENDED OUTLOOK...ISOLATED THUNDERSTORMS POSSIBLE EACH AFTERNOON
AND EVENING THROUGH THE PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 7 AM SUNDAY...AN EAST-TO-WEST ORIENTED RIDGE OF HIGH
PRESSURE WILL EXTEND FROM THE FLORIDA KEYS ACROSS THE NORTHERN
BAHAMAS AND OFF TO THE EAST THROUGH TONIGHT. THIS WILL KEEP A MAINLY
WEST SYNOPTIC FLOW ACROSS THE CAROLINAS...WITH LOCAL SEABREEZE
EFFECTS EXPECTED TO BACK THOSE WIND DIRECTIONS AROUND TO THE
SOUTHWEST NEARSHORE THIS AFTERNOON AND EARLY THIS EVENING. A COLD
FRONT WILL REMAIN JUST NORTH OF THE AREA THROUGH TONIGHT. LOWER
PRESSURES ALONG THE FRONT WILL CREATE A TIGHTER PRESSURE GRADIENT
AND WILL HELP PRODUCE WIND SPEEDS AS HIGH AS 15-20 KNOTS THIS
AFTERNOON. GUSTS WITHIN THE SEABREEZE ZONE COULD REACH AS HIGH AS 25
KNOTS.

A SECOND THREAT IS THE POTENTIAL FOR THUNDERSTORMS TONIGHT. MODELS
ARE SHOWING A SIMILAR SITUATION TO SATURDAY NIGHT WHERE INLAND
THUNDERSTORMS PRODUCE STRONG WINDS DOWN TO WITHIN ABOUT 20-30 MILES
OF THE COAST. WEAKER STORMS THEN MAY PERSIST ACROSS THE COASTLINE
AND OUT OVER THE OCEAN. LATER MODEL RUNS WILL HOPEFULLY PROVIDE
ADDITIONAL CLARITY AS TO THE POTENTIAL FOR STORMS TONIGHT.

HEALTHY WIND SPEEDS OVER THE PAST 24 HOURS HAVE PUSHED SEAS TO 5
FEET AT THE FRYING PAN SHOALS BUOY...AND TO 3-4 FT CLOSER TO SHORE.
SMALL FLUCTUATIONS ARE EXPECTED IN SEA HEIGHTS TODAY...BUT AN
AVERAGE OF 3-4 FT IS EXPECTED THROUGH TONIGHT. THE HIGHEST
SEAS...NEAR 5 FEET AT TIMES...MAY OCCUR WITHIN 20 MILES OF SHORE
SOUTHEAST OF CAPE FEAR.

SHORT TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 AM SUNDAY...PROXIMITY OF A SURFACE TROUGH AXIS TO THE
COAST WILL KEEP MORE OF A WESTERLY COMPONENT TO THE LOW-LEVEL FLOW...
ESPECIALLY ON MONDAY. THE OFFSHORE TRAJECTORY MAY EVEN OVERWHELM
THE SEABREEZE...SO EXPECT LIGHT WESTERLY WINDS TO PERSIST FOR MUCH
OF MONDAY AND MONDAY NIGHT. BY TUESDAY THE WESTERLY COMPONENT
WEAKENS ENOUGH TO ALLOW MORE TYPICAL SEABREEZE PROCESSES TO TAKE
HOLD...WITH SW WINDS MAXIMIZED LATE AFTERNOON/EARLY EVENING. WIND
SPEEDS SHOULD STILL BE LIMITED TO 10-15 KT...AND SEAS 2-3 FT IN A
SHORT-PERIOD WIND WAVE.

LONG TERM /TUESDAY NIGHT THROUGH THURSDAY...
AS OF 3 AM SUNDAY...SW GRADIENT TIGHTENS UP A BIT AND WE SEE A
RETURN OF THE SEABREEZE OSCILLATION...WITH LIGHT WESTERLY WINDS
EACH MORNING...AND THEN BACKING AND INCREASING IN THE AFTERNOON
AND EVENING. SOLID 15 KT EACH EVENING WILL BE ENOUGH TO BUMP SEAS
UP TO 3-4 FT...MAINLY IN WIND WAVE BUT WITH A WEAK SE SWELL
COMPONENT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...TRA/8
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...MRR
Hazardous weather outlook, Jun 19, 5:18 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
518 AM EDT SUN JUN 19 2011

SCZ039-055-056-200930-
WILLIAMSBURG-INLAND GEORGETOWN-COASTAL GEORGETOWN-
518 AM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME
SEVERE. DAMAGING STRAIGHT-LINE WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES MAY EXCEED 105 DEGREES FOR SEVERAL HOURS DURING
THE AFTERNOONS MONDAY THROUGH WEDNESDAY. THIS LEVEL OF HEAT AND
HUMIDITY CAN CAUSE HEAT ILLNESSES OR HEAT STROKE IF STRENUOUS
OUTDOOR WORK IS PERFORMED WITHOUT ADEQUATE PROTECTION. HEAT
ADVISORIES WILL BE ISSUED SHOULD THIS THREAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-053-054-200930-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
INLAND HORRY-COASTAL HORRY-
518 AM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME
SEVERE. DAMAGING STRAIGHT-LINE WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES MAY REACH 105 DEGREES FOR SEVERAL HOURS DURING
THE AFTERNOONS MONDAY THROUGH WEDNESDAY. THIS LEVEL OF HEAT AND
HUMIDITY CAN CAUSE HEAT ILLNESSES OR HEAT STROKE IF STRENUOUS
OUTDOOR WORK IS PERFORMED WITHOUT ADEQUATE PROTECTION. HEAT
ADVISORIES WILL BE ISSUED SHOULD THIS THREAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-200930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
518 AM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG AND GUSTY WINDS MAY OCCUR THIS AFTERNOON AND THIS EVENING
WITH THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-200930-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
518 AM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG AND GUSTY WINDS MAY OCCUR THIS AFTERNOON AND THIS EVENING
WITH THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ256-200930-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
518 AM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG AND GUSTY WINDS MAY OCCUR THIS AFTERNOON AND THIS EVENING
WITH THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Special weather statement, Jun 19, 1:18 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
118 PM EDT SUN JUN 19 2011

SCZ017-024-032-033-053-191815-
MARLBORO-DILLON-MARION-FLORENCE-INLAND HORRY-
118 PM EDT SUN JUN 19 2011

...STRONG THUNDERSTORMS DEVELOPING OVER PARTS OF NORTHEAST SOUTH
CAROLINA...

AT 117 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES SOUTHWEST OF OAK
GROVE...OR 14 MILES NORTHEAST OF FLORENCE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND DIME SIZED HAIL ARE POSSIBLE WITH THIS
STORM. OTHER STORMS WILL BE DEVELOPING SHORTLY IN THE REGION.

COMMUNITIES IN THE PATH OF THESE STORMS ARE MARION...MULLINS...BLUE
BRICK...BROWNSVILLE...FLOYDALE...FORK...GAPWAY...LATTA...OAK GROVE...
SELLERS...SMITHBORO AND WEST MARION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3429 7970 3429 7968 3431 7966 3435 7968
      3443 7964 3428 7904 3420 7895 3400 7905
      3426 7972

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:18 PM EDTSpecial Weather StatementILMMarion57 min
Jun 19, 1:55 PM EDTSpecial Weather StatementILMFlorence35 min
Jun 19, 2:20 PM EDTSevere Thunderstorm WarningILMFlorence, Horry, Marion27 min
Jun 19, 2:31 PM EDTSpecial Marine WarningILM39 min
Jun 19, 2:54 PM EDTSpecial Marine WarningILM51 min
Jun 19, 3:01 PM EDTSpecial Weather StatementILMHorry29 min
Jun 19, 3:15 PM EDTSevere Thunderstorm WarningILMHorry, Marion60 min
Jun 19, 3:43 PM EDTSpecial Weather StatementILMGeorgetown47 min
Jun 19, 3:54 PM EDTAreal Flood AdvisoryILMHorry37 min
Jun 19, 3:54 PM EDTSpecial Marine WarningILM51 min
Jun 19, 5:05 PM EDTSpecial Weather StatementILMGeorgetown25 min
Jun 19, 5:09 PM EDTSpecial Marine WarningILM43 min
Jun 18, 8:01 PM EDTSpecial Weather StatementILMPender59 min
Jun 18, 8:10 PM EDTSpecial Weather StatementILMBrunswick, New Hanover65 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.